Alert archive / California / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Feb 8, 2013, 4:44 AM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2013, 4:44 AM PST (12:44 UTC)
- Expired
- Feb 9, 2013, 3:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS46 KLOX 081244 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 444 AM PST FRI FEB 8 2013 ...LOW ELEVATION SNOW EXPECTED TO AFFECT THE REGION THROUGH TONIGHT... .A COLD STORM SYSTEM WILL TRACK THROUGH CENTRAL AND SOUTHERN CALIFORNIA TODAY...BRINGING SHOWERS AND A SLIGHT CHANCE OF THUNDERS TORS THROUGH TONIGHT...WITH VERY LOW SNOW LEVELS. SNOW LEVELS WILL LOWER RAPIDLY TO BETWEEN 2500 AND 3000 FEET THIS MORNING...THEN TO 2000 TO 2500 FEET BY THIS EVENING...AND POSSIBLY SLIGHTLY LOWER IN HEAVIER SHOWERS OR THUNDERSTORMS. SNOWFALL ACCUMULATIONS THROUGH TONIGHT ARE EXPECTED TO RANGE FROM 6 TO 10 INCHES ABOVE 4000 FEET AND BETWEEN 2 AND 6 INCHES BETWEEN 3000 AND 4000 FEET. THE HIGHEST ACCUMULATIONS WILL BE ALONG THE NORTH FACING SLOPES OF VENTURA COUNTY AND NORTHWESTERN LOS ANGELES COUNTY...AND THE HIGHER ELEVATIONS OF THE EASTERN SAN GABRIEL MOUNTAINS. WITH THE ANTICIPATED LOW SNOW LEVELS WITH THIS SYSTEM...HEAVILY TRAVELLED LOW ELEVATION PASSES IN THE MOUNTAINS WILL LIKELY BE SIGNIFICANTLY AFFECT BY WINTER WEATHER DRIVING CONDITIONS. THIS INCLUDES INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE...HIGHWAY 14 THROUGH SOLEDAD CANYON AND INTO THE ANTELOPE VALLEY... PEARBLOSSOM HIGHWAY...AND HIGHWAY 133 IN VENTURA COUNTY. CAZ053-054-082045- /O.UPG.KLOX.WW.Y.0003.000000T0000Z-130209T2000Z/ /O.NEW.KLOX.WS.W.0002.130208T1244Z-130209T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 444 AM PST FRI FEB 8 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SHOWERS WILL BECOME WIDESPREAD THIS MORNING...THEN CONTINUE THROUGH LATE THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SMALL HAIL. SHOWERS WILL DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT. * SNOW LEVELS...WILL LOWER TO 2500 TO 3000 FEET THIS MORNING...THEN TO 2000 TO 2500 FEET THIS EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLY IN HEAVIER SHOWERS OR THUNDERSTORMS. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES ABOVE 4000 FEET AND 2 TO 6 INCHES BELOW 4000 FEET. HIGHEST SNOWFALL ACCUMULATIONS WILL BE ON NORTHERN SLOPES AND ACROSS EASTERN LOS ANGELES COUNTY. * IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS WILL LIKELY LEAD TO PERIODIC ROAD CLOSURES IN THE MOUNTAINS... INCLUDING INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE AND HIGHWAY 33 THROUGH THE VENTURA COUNTY MOUNTAINS. OTHER AREAS THAT WILL LIKELY RECEIVE ACCUMULATING SNOW INCLUDE HIGHWAY 14 FROM SOLEDAD CANYON INTO THE ANTELOPE VALLEY. IN ADDITION TO THE SNOW AND ICY ROADS...THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY AFTERNOON...THEN CONTINUE THROUGH TONIGHT BEFORE SLOWLY DIMINISHING. * WIND CHILL...WIND CHILL VALUES WILL DROP TO BETWEEN 5 AND 10 DEGREES ABOVE ZERO IN THE MOUNTAINS TODAY AND TO NEAR ZERO DEGREES AT TIMES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. WHEN TRAVELLING INTO THE MOUNTAINS...REMEMBER TO TAKE PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES. && $$ CAZ038-059-082045- /O.EXB.KLOX.WW.Y.0003.130208T1700Z-130209T0600Z/ CUYAMA VALLEY-ANTELOPE VALLEY- INCLUDING THE CITIES OF...CUYAMA...LANCASTER...PALMDALE 444 AM PST FRI FEB 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING. * TIMING...SHOWERS WILL BECOME MORE WIDESPREAD THIS MORNING...THEN CONTINUE THROUGH THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SMALL HAIL. SHOWERS WILL DECREASE IN COVERAGE AND INTENSITY LATE THIS EVENING. * SNOW LEVELS...WILL LOWER TO 2500 TO 3000 FEET THIS MORNING...THEN TO AROUND OR JUST BELOW 2500 FEET THROUGH THIS EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLY IN HEAVIER SHOWERS OR THUNDERSTORMS. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...MAINLY IN THE FOOTHILLS...WITH LOCAL ACCUMULATIONS UP TO AN INCH POSSIBLE ON THE VALLEY FLOOR. * IMPACTS...SNOW WILL LIKELY AFFECT TRAVEL ON PORTIONS OF PEARBLOSSOM HIGHWAY. IN ADDITION TO THE SNOW AND ICY ROADS...THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. WHEN TRAVELLING INTO THE MOUNTAINS...REMEMBER TO TAKE PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES. && $$ CAZ052-082045- /O.EXT.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 444 AM PST FRI FEB 8 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...SHOWERS WILL INCREASE IN COVERAGE THIS MORNING...THEN CONTINUE THROUGH THIS EVENING BEFORE ENDING. * SNOW LEVELS...WILL LOWER TO 2500 TO 3000 FEET THIS MORNING...THEN TO 2000 TO 2500 FEET THIS EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLY IN HEAVIES SHOWERS OR THUNDERSTORMS. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES ABOVE 4000 FEET AND 2 TO 4 INCHES BELOW 4000 FEET. * IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS ARE EXPECTED TO AFFECT ROADWAYS ABOVE 2000 FEET. IN ADDITION TO THE SNOW AND ICE...THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. WHEN TRAVELLING INTO THE MOUNTAINS...REMEMBER TO TAKE PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES. && $$ BRUNO
3 follow-up statements
289 WWUS46 KLOX 082033 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1233 PM PST FRI FEB 8 2013 ...LOW ELEVATION SNOW EXPECTED TO AFFECT THE REGION THROUGH TONIGHT... .A COLD STORM SYSTEM WILL BRING CONTINUED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS TO SOUTHWEST CALIFORNIA THROUGH TONIGHT...WITH VERY LOW SNOW LEVELS. SNOW LEVELS WILL LOWER TO 2000 TO 2500 FEET BY THIS EVENING...AND MAY BE SLIGHTLY LOWER IN HEAVIER SHOWERS OR THUNDERSTORMS. SNOWFALL ACCUMULATIONS THROUGH TONIGHT ARE EXPECTED TO RANGE FROM 6 TO 10 INCHES ABOVE 4000 FEET AND BETWEEN 2 AND 6 INCHES BETWEEN 3000 AND 4000 FEET. THE HIGHEST ACCUMULATIONS WILL BE ALONG THE NORTH FACING SLOPES OF VENTURA COUNTY AND NORTHWESTERN LOS ANGELES COUNTY...AND THE HIGHER ELEVATIONS OF THE EASTERN SAN GABRIEL MOUNTAINS. 1 TO 3 INCHES OF SNOW ARE EXPECTED FOR THE FOOTHILLS OF THE ANTELOPE AND CUYAMA VALLEYS. THERE IS ALSO A POSSIBILITY THAT HEAVIER SHOWERS MAY PRODUCE LIGHT SNOWFALL IN THE SAN GABRIEL FOOTHILLS. BECAUSE OF LOW SNOW LEVELS...HEAVILY TRAVELED LOW ELEVATION PASSES IN THE MOUNTAINS WILL LIKELY BE SIGNIFICANTLY AFFECT BY WINTER WEATHER DRIVING CONDITIONS. THIS INCLUDES INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE...HIGHWAY 14 THROUGH SOLEDAD CANYON AND INTO THE ANTELOPE VALLEY...PEARBLOSSOM HIGHWAY...AND HIGHWAY 133 IN VENTURA COUNTY. CAZ053-054-090630- /O.CON.KLOX.WS.W.0002.000000T0000Z-130209T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1233 PM PST FRI FEB 8 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...WIDESPREAD SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH LATE TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SMALL HAIL. SHOWERS WILL DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT INTO EARLY SATURDAY MORNING. * SNOW LEVELS...WILL LOWER TO 2000 TO 2500 FEET THIS EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLE IN HEAVIER SHOWERS OR THUNDERSTORMS. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES ABOVE 4000 FEET AND 2 TO 6 INCHES BELOW 4000 FEET. HIGHEST SNOWFALL ACCUMULATIONS WILL BE ON NORTHERN SLOPES AND ACROSS EASTERN LOS ANGELES COUNTY. * IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS WILL LIKELY LEAD TO PERIODIC ROAD CLOSURES IN THE MOUNTAINS... INCLUDING INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE AND HIGHWAY 33 THROUGH THE VENTURA COUNTY MOUNTAINS. OTHER AREAS THAT WILL LIKELY RECEIVE ACCUMULATING SNOW INCLUDE HIGHWAY 14 FROM SOLEDAD CANYON INTO THE ANTELOPE VALLEY. IN ADDITION TO THE SNOW AND ICY ROADS...THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY AFTERNOON...THEN CONTINUE THROUGH TONIGHT BEFORE SLOWLY DIMINISHING. * WIND CHILL...WIND CHILL VALUES WILL DROP TO BETWEEN 5 AND 10 DEGREES ABOVE ZERO IN THE MOUNTAINS TODAY AND TO NEAR ZERO DEGREES AT TIMES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ052-090600- /O.CON.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1233 PM PST FRI FEB 8 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...SHOWERS WILL CONTINUE THROUGH THIS EVENING. LIGHT SHOWERS MAY PERSIST THROUGH LATE TONIGHT. * SNOW LEVELS...WILL LOWER TO 2000 TO 2500 FEET THIS EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLE IN HEAVIER SHOWERS OR THUNDERSTORMS. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES ABOVE 4000 FEET AND 2 TO 4 INCHES BELOW 4000 FEET. * IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS ARE EXPECTED TO AFFECT ROADWAYS ABOVE 2000 FEET. IN ADDITION TO THE SNOW AND ICE...THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. WHEN TRAVEL LING INTO THE MOUNTAINS...REMEMBER TO TAKE PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES. && $$ CAZ038-059-090600- /O.CON.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/ CUYAMA VALLEY-ANTELOPE VALLEY- INCLUDING THE CITIES OF...CUYAMA...LANCASTER...PALMDALE 1233 PM PST FRI FEB 8 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...SHOWERS WILL CONTINUE THROUGH THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SMALL HAIL. SHOWERS WILL DECREASE IN COVERAGE AND INTENSITY LATE THIS EVENING. * SNOW LEVELS...WILL LOWER TO AROUND OR JUST BELOW 2500 FEET THROUGH THIS EVENING. LOCALLY LOWER SNOWFALL LEVELS ARE POSSIBLE IN HEAVIER SHOWERS OR THUNDERSTORMS. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...MAINLY IN THE FOOTHILLS...WITH LOCAL ACCUMULATIONS UP TO AN INCH POSSIBLE ON THE VALLEY FLOOR. * IMPACTS...SNOW WILL LIKELY AFFECT TRAVEL ON PORTIONS OF PEARBLOSSOM HIGHWAY. IN ADDITION TO THE SNOW AND ICY ROADS... THERE WILL BE GUSTY WINDS AND REDUCED VISIBILITIES DUE TO DENSE FOG AND BLOWING SNOW. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BECOME WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY AFTERNOON...THEN CONTINUE THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. WHEN TRAVEL LING INTO THE MOUNTAINS...REMEMBER TO TAKE PLENTY OF WARM WEATHER CLOTHING...CHAINS...AND FOOD SUPPLIES. BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES. && $$
704 WWUS46 KLOX 090432 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 832 PM PST FRI FEB 8 2013 ...SNOW EXPECTED TO AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THROUGH LATE TONIGHT... .A COLD STORM SYSTEM WILL BRING CONTINUED SNOW SHOWERS TO THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES OVERNIGHT...WITH AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION MAINLY ALONG THE NORTH SLOPES AND INTERSTATE 5 CORRIDOR TO THE GRAPEVINE. TOTAL SNOWFALL ACCUMULATIONS THROUGH TONIGHT ARE EXPECTED TO RANGE FROM 6 TO 10 INCHES ABOVE 4000 FEET AND BETWEEN 2 AND 6 INCHES BETWEEN 3000 AND 4000 FEET. THE HIGHEST ACCUMULATIONS WILL BE ALONG THE NORTH FACING SLOPES OF VENTURA COUNTY AND NORTHWESTERN LOS ANGELES COUNTY...AND THE HIGHER ELEVATIONS OF THE EASTERN SAN GABRIEL MOUNTAINS. THE THREAT OF SNOW SHOWERS HAS ENDED FOR THE ANTELOPE VALLEY...SANTA BARBARA COUNTY MOUNTAINS AND CUYAMA VALLEY. BECAUSE OF LOW SNOW LEVELS...INTERSTATE 5 WILL CONTINUE TO AFFECTED BY THE SNOWFALL OVERNIGHT...ESPECIALLY IN NORTHWESTERN LOS ANGELES COUNTY UP TO THE GRAPEVINE. WINTER WEATHER DRIVING CONDITIONS CAN BE EXPECTED...ALONG WITH POSSIBLE CONTINUED ROAD CLOSURES. CAZ038-052-059-090545- /O.CAN.KLOX.WW.Y.0003.000000T0000Z-130209T0600Z/ CUYAMA VALLEY-SANTA BARBARA COUNTY MOUNTAINS-ANTELOPE VALLEY- INCLUDING THE CITIES OF...CUYAMA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LANCASTER...PALMDALE 832 PM PST FRI FEB 8 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS HAVE ENDED WITH PARTLY CLOUDY SKIES EXPECTED OVERNIGHT. WINDS HAVE ALSO DECREASED BELOW ADVISORY LEVELS. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ CAZ053-054-091100- /O.CON.KLOX.WS.W.0002.000000T0000Z-130209T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 832 PM PST FRI FEB 8 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * TIMING...SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH LATE TONIGHT...ESPECIALLY ON THE NORTH SLOPES...WITH A SLIGHT CHANCE OF SNOW SHOWERS LINGERING SATURDAY MORNING. * SNOW LEVELS...2000 TO 2500 FEET. * ACCUMULATIONS...ADDITIONAL 1 TO 2 INCHES MAINLY ON THE NORTH SLOPES OVERNIGHT. TOTAL SNOW ACCUMULATION OF 6 TO 10 INCHES ABOVE 4000 FEET AND 2 TO 6 INCHES BELOW 4000 FEET. HIGHEST SNOWFALL ACCUMULATIONS WILL BE ON NORTHERN SLOPES AND ACROSS EASTERN LOS ANGELES COUNTY. * IMPACTS...SNOW ACCUMULATIONS AND ICY ROAD CONDITIONS WILL LIKELY LEAD TO PERIODIC ROAD CLOSURES IN THE MOUNTAINS...INCLUDING INTERSTATE 5 BETWEEN CASTAIC AND THE GRAPEVINE AND HIGHWAY 33 THROUGH THE VENTURA COUNTY MOUNTAINS. * WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. ISOLATED GUSTS TO 40 MPH POSSIBLE. * WIND CHILL...WIND CHILL VALUES WILL DROP TO NEAR ZERO DEGREES AT TIMES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SIRARD
877 WWUS46 KLOX 091109 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 309 AM PST SAT FEB 9 2013 ...WINTER STORM WARNING FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS HAS BEEN ALLOWED TO EXPIRE... .THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF SNOW FLURRIES ACROSS THE NORTHERN SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...MAINLY AFFECTING THE INTERSTATE 5 CORRIDOR. AN ADDITIONAL INCH OF SNOWFALL COULD BE POSSIBLE THROUGH THIS MORNING. CAZ053-054-091215- /O.EXP.KLOX.WS.W.0002.000000T0000Z-130209T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 309 AM PST SAT FEB 9 2013 ...WINTER STORM WARNING HAS EXPIRED... WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 3 AM THIS MORNING... DRIVERS WILL STILL DEAL WITH SOME ICY CONDITIONS ACROSS THE INTERSTATE 5 CORRIDOR THROUGH THIS MORNING WITH OCCASIONAL SNOW FLURRIES. $$ KAPLAN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 3:40 AM PST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 8, 3:40 AM PST, 1 hour 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 AM PST FRI FEB 8 2013 .SYNOPSIS... A COLD UPPER LEVEL LOW WILL BRING SHOWERS AND LOW ELEVATION SNOW SHOWERS TO THE REGION THROUGH. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS...SOME WITH SMALL HAIL. IT WILL BE BREEZY TO WINDY THROUGH TONIGHT AND IT WILL BE COLD. TRAVEL MAY BE SIGNIFICANTLY DISRUPTED BY SNOW ACCUMULATIONS THROUGH THE MOUNTAINS. THE UPPER LOW WILL MOVE EAST OF THE REGION SATURDAY SO IT WILL BE DRY...BUT IT WILL REMAIN CHILLY. A SLOW WARMING TREND IT EXPECTED TO BEGIN SUNDAY...WITH DAYTIME TEMPERATURES BACK UP TO NEAR NORMAL BY MIDWEEK. && .SHORT TERM (TODAY-SUN)...AN COLD AND ENERGETIC UPPER LOW CENTERED NEAR SAN FRANCISCO EARLY THIS MORNING WILL DROP SOUTHEASTWARD JUST TO THE NORTH OF THE FORECAST AREA TODAY AND TONIGHT. WHILE MOISTURE IS LACKING WITH THIS SYSTEM...STRONG HEIGHTS FALLS HAVE HELPED TO MAKE THE MOIST OF ANY AVAILABLE MOISTURE. SHOWER ACTIVITY ASSOCIATED WITH THE UPPER LOW HAS PUSHED INTO THE CENTRAL COAST. UNFORTUNATELY...THE VANDENBERG DOPPLER IS NOT FUNCTIONING AND WILL BE DOWN THROUGH THE DURATION OF THIS STORM SYSTEM. MOIST AND INCREASINGLY CYCLONIC FLOW HAS ALSO CAUSED SHOWER ACTIVITY TO DEVELOP ACROSS L.A. COUNTY...WHERE THE WLY FLOW DIRECTION WAS MOST CONDUCIVE TO PRODUCING LIFT TO WRING OUT ANY LOW LEVEL MOISTURE. EXPECT SHOWER ACTIVITY WITH THE UPPER LOW TO OVERSPREAD THE REGION THIS MORNING...THEN CONTINUE THROUGH THIS EVENING BEFORE ENDING FROM NORTHWEST TO SOUTHEAST TONIGHT. WITH 500 MB TEMPS DROPPING TO BETWEEN -30 AND -33 ACROSS THE REGION...THERE SHOULD BE ENOUGH INSTABILITY TO WARRANT A CHANCE OF THUNDERSTORMS ACROSS THE REGION...DESPITE THE FACT THAT SFC TEMPS WILL BE IN THE 50S AT BEST TODAY. ANY THUNDERSTORM COULD PRODUCE SMALL HAIL. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE ONE QUARTER TO ONE HALF INCH ACROSS SLO AND SBA COUNTIES...AND ACROSS EASTERN SECTIONS OF L.A. COUNTY...WITH ONE TENTH TO ONE QUARTER INCH ELSEWHERE. IN THE FOOTHILLS OF ERN L.A. COUNTY AND ON NORTHERN SLOPES...LIQUID EQUIVALENT PRECIP TOTALS OF ONE HALF TO ONE INCH ARE POSSIBLE...MUCH OF WHICH WILL FALL AS SNOW. THE MOST IMPORTANT IMPACT OF THIS STORM SYSTEM WILL BE THE LOW ELEVATION SNOW...AND THE LIKELIHOOD OF MAJOR DISRUPTIONS IN TRAVEL TODAY THROUGH EARLY SATURDAY...ESPECIALLY ACROSS THE GRAPEVINE. SNOW LEVELS WILL COLLAPSE FROM 4500 FEET TO BETWEEN 2500 AND 3000 THIS MORNING ACROSS THE REGION. MAJOR ROADS THAT WILL LIKELY BE AFFECTED BY ACCUMULATING SNOW DURING THE MORNING COMMUTE INCLUDE INTERSTATE 5 (FROM NORTH OF CASTAIC TO THE GRAPEVINE) AND POSSIBLY HIGHWAY 14 THROUGH SOLEDAD CANYON INTO THE ANTELOPE VALLEY...AND HIGHWAY 138 IN THE ANTELOPE VALLEY. SNOW LEVELS WILL CONTINUE TO FALL TODAY...AND BY EVENING WILL LIKELY BE DOWN TO 2000 FEET...AND POSSIBLY SLIGHTLY LOWER IN HEAVIER SHOWERS OR THUNDERSTORMS. IT APPEARS THAT SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE LIKELY AT ELEVATIONS ABOVE 4000 FEET ACROSS THE NORTHERN MOUNTAIN SLOPES OF L.A. AND VTU COUNTY...INCLUDING PLACES SUCH AS LOCKWOOD VALLEY AND FRAZIER PARK...AND ACROSS THE EASTERN SAN GABRIEL MOUNTAINS. HAVE UPGRADED TO WINTER STORM WARNING FOR THE MTNS OF L.A. AND VTU COUNTIES...AND CONTINUED THE WINTER WEATHER ADVISORIES FOR THE MTNS OF SBA COUNTIES. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BETWEEN ABOUT 3000 AND 4000 FEET. THIS WOULD LIKELY AFFECT FOOTHILL LOCATIONS ABOVE THE ANTELOPE VALLEY AND CUYAMA VALLEY...SO HAVE ISSUED WINTER WEATHER ADVISORIES THERE. WOULD NOT BE SURPRISED TO SEE LOCAL TOTALS UP TO AN INCH ON THE VALLEY FLOORS OF EACH LOCATION. EVEN HIGHER FOOTHILL COMMUNITIES OF THE LOS ANGELES AND VENTURA COUNTY VALLEYS COULD SEE A DUSTING OF SNOW...ESPECIALLY NEAR THE SANTA CLARITA VALLEY AND COMMUNITIES ABOVE INTERSTATE 210. GUSTY WEST WINDS WILL AFFECT MUCH OF THE REGION...AND WILL LIKELY REACH WIND ADVISORY LEVELS ACROSS CSTL SXNS OF L.A. AND VTU COUNTIES THROUGH THIS EVENING. ADVISORIES MAY HAVE TO BE EXPANDED TO OTHER COASTAL AREAS AS WELL. ANY SHOWERS WILL END BY SAT MORNING...THEN DRY AND COOL WEATHER WILL PREVAIL SAT THROUGH SUNDAY. IT WILL BE VERY CHILL SAT NIGHT AND SUN NIGHT...AND FROST ADVISORIES MAY HAVE TO BE ISSUED FOR COASTAL SECTIONS OF SLO AND SBA COUNTIES...AND THE INTERIOR VLYS OF VTU COUNTY SUCH AS THE OJAI VALLEY. .LONG TERM (MON-THU)...WILL BE ISSUED SHORTLY. && .AVIATION...08/1200Z...LOW TO MODERATE CONFIDENCE WITH 12Z TAF OVER THE NEXT 12 HOURS..WITH MORE CONFIDENCE AFTER 00Z SAT. MVFR CIGS SHOULD PERSIST THROUGH MUCH THE DAY AT ALL TAF SITES...WITH A 40 PERCENT CHANCE OF IFR CONDS IN SHOWERS. HIGHER CONFIDENCE WITH VFR CONDS THIS EVENING THROUGH SATURDAY MORNING. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY WITH COLD UPPER LOW MOVING OVERHEAD. Z LEVEL TO BE AROUND 3000 TO 4000 FT THIS MORNING THROUGH THIS AFTERNOON. KLAX...LOW TO MODERATE CONFIDENCE OVERALL IN THE CURRENT TAF DUE TO UNCERTAINTIES WITH CIGS THROUGH 03Z. GOOD CONFIDENCE WITH WIND STRENTHN AND WESTERLY DIRECTION THROUGH EARLY THIS EVENING. HIGHER CONFIDENCE WITH VFR CONDS AS WELL. KBUR...MODERATE CONFIDENCE OVERALL IN THE CURRENT TAF DUE TO UNCERTAINTIES WITH THE TIMING OF IMPROVED CIGS TO VFR THIS EVENING WHICH COULD BE OFF PLUS/MINUS AND HOUR OR TWO. 30 PERCENT CHANCE FOR RETURN OF MVFR CIGS BY 10Z...WITH A 50 PERCENT CHANCE VFR GIGS WILL PERSIST 10Z-17Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). WIND ADVISORY (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...BRUNO AVIATION...KAPLAN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 7, 3:05 PM PST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 PM PST THU FEB 7 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 305 PM PST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT BEACHGOERS WILL FACE AN INCREASED RISK OF RIP CURRENTS TODAY AND THIS EVENING. GUSTY WINDS WILL MAKE DRIVING DIFFICULT OVER THE ANTELOPE VALLEY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY A COLD STORM SYSTEM WILL BRING SHOWERS...A SLIGHT CHANCE OF THUNDERSTORMS...LOW ELEVATION SNOW...AND WINDY CONDITIONS EARLY FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. THE MOUNTAINS WILL HAVE THE MOST HAZARDOUS WEATHER WITH NUMEROUS ROAD CLOSURES LIKELY DUE TO ACCUMULATING SNOW AND ICY CONDITIONS. MARINERS WILL FACE THE POSSIBILITY OF GALE FORCE WINDS ACROSS THE OUTER WATERS ON FRIDAY AS WELL. A BUILDING SWELL AND HIGH TIDES WILL BRING THE POSSIBILITY OF MINOR COASTAL FLOODING FOR LOW-LYING AREAS...AS WELL AS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS. COLD AND SUB-FREEZING MORNING TEMPERATURES ARE EXPECTED SATURDAY THROUGH MONDAY...WHICH COULD DAMAGE PLANTS. * COASTAL FLOOD ADVISORY.....SEE WGUS46 KLOX - CFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:51 AM PST | Wind Advisory | LOX | 16 hr |
Nearby
Winter Storm Warnings in California, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.